Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 3, 2016, 1:53 AM MDT. It took effect at Aug 3, 2016, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2016, 1:53 AM MDT (07:53 UTC)
- In effect from
- Aug 3, 2016, 11:00 AM MDT
- Expired
- Aug 3, 2016, 6:49 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
798 WWUS85 KCYS 030753 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 153 AM MDT WED AUG 3 2016 ...RED FLAG WARNING FOR FWZ 301 THIS AFTERNOON... A FRONTAL BOUNDARY WILL MOVE ACROSS CONVERSE AND NIOBRARA COUNTIES LATER TODAY. AS THIS FRONT PASSES...WESTERLY WINDS ARE EXPECTED TO INCREASE. THIS WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND CURED FUELS TO CREATE A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS. WYZ301-040100- /O.UPG.KCYS.FW.A.0012.160803T1800Z-160804T0100Z/ /O.NEW.KCYS.FW.W.0015.160803T1700Z-160804T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND- 153 AM MDT WED AUG 3 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 301... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 301. * WIND...WEST TO NORTHWEST AROUND 15 MPH WITH GUSTS BETWEEN 25 AND 30 MPH...STRONGEST DURING THE LATE MORNING AND EARLY AFTERNOON. * HUMIDITY...10 TO 15 PERCENT...LOWEST ACROSS WESTERN CONVERSE COUNTY. * IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED DUE TO LOW HUMIDITIES AND GUSTY WINDS. ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HAMMER
2 follow-up statements
489 WWUS85 KCYS 032000 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT WED AUG 3 2016 ...RED FLAG WARNING FOR FWZ 301 THIS AFTERNOON... A FRONTAL BOUNDARY WILL MOVE ACROSS CONVERSE AND NIOBRARA COUNTIES BY LATE AFTERNOON. AHEAD OF THE FRONT...WESTERLY WINDS ARE GUSTING CLOSE TO 30 MPH AND HUMIDITIES HAVE FALLEN TO CRITICAL ACROSS WESTERN PORTIONS OF FWZ 301. THIS WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND CURED FUELS TO CREATE A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS. WYZ301-040100- /O.CON.KCYS.FW.W.0015.000000T0000Z-160804T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND- 200 PM MDT WED AUG 3 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 301... * AFFECTED AREA...FIRE WEATHER ZONE 301. * WIND...WEST TO NORTHWEST AROUND 15 MPH WITH GUSTS BETWEEN 25 AND 30 MPH...STRONGEST DURING MID AFTERNOON. * HUMIDITY...10 TO 15 PERCENT...LOWEST ACROSS WESTERN CONVERSE COUNTY. * IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED DUE TO LOW HUMIDITIES AND GUSTY WINDS. ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
405 WWUS85 KCYS 040049 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 649 PM MDT WED AUG 3 2016 ...RED FLAG WARNING CANCELLED FOR FIRE WEATHER ZONE 301... WYZ301-040200- /O.CAN.KCYS.FW.W.0015.000000T0000Z-160804T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND- 649 PM MDT WED AUG 3 2016 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 301... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. WINDS WILL DROP OFF THROUGH THE REMAINDER OF THE EVENING AND HUMIDITY VALUES WILL RISE AS TEMPERATURES COOL. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 3, 12:02 AM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 3, 12:02 AM MDT, 1 hour 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Cheyenne WY
1202 AM MDT WED AUG 3 2016
.UPDATE...
Issued at 858 PM MDT Tue Aug 2 2016
Forecast for tonight and tomorrow looks on track...with convection
starting to diminish late this evening. Kept thunderstorms going
through midnight over the far northern zones and near the Sidney
area where KCYS radar loop shows some lingering activity. Patchy
fog is still expected to form over western Nebraska late tonight
as winds shift back into the south or southeast. Do not expect
this fog to move too far westward into early Wednesday
morning...but it may approach Torrington and Pine Bluffs near
daybreak. Another hot day expected Wednesday with highs in the
90's along and east of I25...and a few locations below 4000 feet
near the century mark.
&&
.SHORT TERM...(This evening through Thursday night)
Issued at 300 PM MDT Tue Aug 2 2016
Forecast challenges deal with severe weather today/this evening,
then fire weather concerns Wednesday.
Currently...Frontal boundary lays across north central Colorado to
near Laramie and west through Rawlins and out towards Evanston
this afternoon. East of this front, a moist humid airmass is in
place. Dewpoints out in the Panhandle in the 60s, Alliance at 66,
Scottsbluff at 69 and Chadron at 63. West of the front, dewpoints
are in the 20s. SPC Mesoanalysis showing cap from this mornings
stratus pretty much gone across southeast Wyoming, with only
around 25 J/KG CIN near Sidney. Storms are beginning to fire along
the Laramie Range and are quickly becoming strong to severe.
Latest HRRR is handling this convection very well so far and shows
a few strong storms developing near Chugwater and up by Wheatland.
STorms bow out into a line and move southeast towards the southern
Panhandle late this afternoon and early evening. In a previous
update, added severe wording into the zone forecast and updated
HWO, as well as upping PoPs in the southern Panhandle.
Front moves northeast this evening with westerly winds returning
to most of southeast Wyoming tonight and Wednesday. GFS soundings
for Converse County showing winds up to 25 kt Wednesday afternoon
mixing down from 550 mb. This is going to be very similar to the
event yesterday where we saw fairly widespread Red Flag conditions.
Winds not as strong down here across the South laramie Range and
Laramie County, but we will need to closely watch.
.LONG TERM...(Friday through Tuesday)
Issued at 335 PM MDT Tue Aug 2 2016
Medium range model guidance in general agreement with the resumption
of unsettled weather Friday as abundant subtropical/monsoon moisture
is drawn northward into the region as a trough approaches the Great
Basin. The ECMWF/GFS prog moist upslope southeast low level flow
with moist mid/upper flow from the southwest. Potential for locally
heavy showers/isolated tstorms Friday afternoon with precipitable
water values between 1 and 1.5 inches. Friday will be the coolest
day of the long term with highs in the 70s to around 80. The GFS
dries out Saturday while the ECMWF holds onto good coverage of
light to moderate QPF. Best chances for convection Saturday will
be over the mountains, with lesser chances plains. Southwest flow
aloft strengthens Sunday, with southern/southeast Wyoming mountains
and plains with scattered convection. Temperatures trend warmer
this weekend with upper ridge building over the high plains. Expect
seasonal high temperatures in the 80s Sunday. Convective coverage
decreases early next week with lower precipitable water vales and
warmer temperatures aloft. High temperatures will average in the
80s to lower 90s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1201 AM MDT Wed Aug 3 2016
All showers and thunderstorms have moved east or weakened across
SE Wyoming and the western Nebraska Panhandle late this evening.
Only consideration will be the reformation of low ceilings and fog
across parts of the Nebraska Panhandle by morning. Models are not
hitting fog and stratus as hard as they did last night, so for now
with residual moisture that area put a tempo mention in towards
morning for light fog at Alliance and Sidney. Otherwise...VFR
elsewhere through the forecast period.
&&
.FIRE WEATHER...
Issued at 300 PM MDT Tue Aug 2 2016
Frontal boundary will lift slightly north into northern portions
of FWZ 301 Wednesday. To the south of this front...southwest to
west winds will be on the increase once again Wednesday and we
could be looking at critical fire weather conditions in FWZ 301.
Decided on a Fire Weather Watch for FWZ 301 for Wednesday afternoon.
Monsoon moisture returning to the area towards the end of the week
that will increase humidity and chances for wetting rains as another
front moves south and stalls along the Laramie Range.
&&
.CYS Watches/Warnings/Advisories...
WY...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for WYZ301.
NE...None.
&&
UPDATE...TJT
SHORT TERM...GCC
LONG TERM...MAJ
AVIATION...JG
FIRE WEATHER...GCCHazardous weather outlook, Aug 2, 12:44 PM MDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1244 PM MDT TUE AUG 2 2016 WYZ101>119-031845- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1244 PM MDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHEAST WYOMING MOUNTAINS AND THE PLAINS EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EARLY EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH QUARTER SIZED HAIL AND DAMAGING DOWNBURST WINDS TO 60 MPH. ELEVATED FIRE WEATHER CONDITIONS ARE ANTICIPATED ACROSS LOWER ELEVATIONS OF CARBON COUNTY WHERE VERY DRY HUMIDITIES COMBINE WITH WIND GUSTS TO 20 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY AND ESPECIALLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS ALONG AND SOUTH OF A LINE FROM WHEATLAND TO TORRINGTON AFTER 3 PM TODAY THROUGH SUNSET. NEZ002-003-019>021-054-055-095-096-031845- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1244 PM MDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MAINLY THE SOUTHERN NEBRASKA PANHANDLE THIS AFTERNOON AND EARLY EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH PING PONG BALL SIZED HAIL AND DOWNBURST WINDS TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY AND ESPECIALLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS ALONG AND SOUTH OF A LINE FROM LYMAN TO ALLIANCE AFTER 5 PM TODAY THROUGH SUNSET.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:44 PM MDT | Special Weather Statement | CYS | Laramie | 46 min |
| Aug 3, 3:35 PM MDT | Special Weather Statement | CYS | Laramie | 25 min |
| Aug 3, 4:15 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.